MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 9010000849
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent anterior vertebral body replacement and posterior percutaneous pedicle screw fixation due to "l" tumor.Intra-op, the retaining ring of the percutaneous rod inserter came off; and the rod inserter clamp had been pulled out.The product came in contact with the patient.No fragment of the broken rod inserter remained inside the patient.It is unknown if there were any patient complications or not.
 
Additional Manufacturer Narrative
Product analysis: visual and functional inspection shows that the inner shaft does not move when the locking lever is moved.The "c" clip that connects the adjusting mechanism to the shaft appears to have come out.The inner shaft has become unthreaded and will no longer thread back in.It is possible to overload the clip if making tension adjustments while the rod is in place.It appears that the clip may have been overloaded.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8991631
Report Number1030489-2019-01011
Device Sequence Number16866696
Product Code KWP
UDI-Device Identifier00643169359987
UDI-Public00643169359987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9010000849
Device Lot NumberRS16L018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1